Document Detail


Heparin-induced thrombosis without thrombocytopenia causing fulminant pulmonary embolism after off-pump coronary artery bypass grafting.
MedLine Citation:
PMID:  20037105     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Heparin-induced thrombocytopenia (HIT) is a rare immune-mediated complication of heparin administration. A potentially life-threatening complication, HIT is difficult to diagnose in patients in the intensive care unit after cardiac surgery because there can be multiple reasons for thrombocytopenia. Moreover, immune-mediated platelet consumption may be masked by reactive thrombocytosis, which is common in the typical postoperative course after cardiac surgery. We report the case of a 57-year-old male patient who developed fulminant pulmonary embolism following heparin-induced thrombosis without thrombocytopenia after off-pump coronary artery bypass surgery.
Authors:
Amir K Bigdeli; Christoph Schmitz; Dirk Bruegger; Florian Weis; Marion Weis; Sebastian Michel; Daniel Schmauss; Daniel Reichart; Bruno Reichart; Ralf Sodian
Related Documents :
25309695 - Infective left atrial dissecting flap after cardiac surgery.
21820445 - Model combining hydrodynamics and fractal theory for analysis of in vivo peripheral pul...
14662815 - Priority setting in cardiac surgery: a survey of decision making and ethical issues.
23803285 - Simplicity, skills, and pitfalls of ascending aortic cannulation for type a aortic diss...
15490145 - Comparative imaging of differential pulmonary blood flow in patients with congenital he...
16187145 - Limitations and technical considerations of endovascular treatment in neonates with hig...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  The heart surgery forum     Volume:  12     ISSN:  1522-6662     ISO Abbreviation:  Heart Surg Forum     Publication Date:  2009 Dec 
Date Detail:
Created Date:  2009-12-28     Completed Date:  2010-03-10     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  100891112     Medline TA:  Heart Surg Forum     Country:  United States    
Other Details:
Languages:  eng     Pagination:  E368-70     Citation Subset:  IM    
Affiliation:
Department of Cardiac Surgery, Klinikum Grosshadern, Ludwig Maximilians University, Marchioninistr. 15, D-81377 M?nchen, Germany. Amir_Khosrow.Bigdeli@med.uni-muenchen.de
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Anticoagulants / adverse effects
Coronary Artery Bypass, Off-Pump / adverse effects*
Heart Diseases / etiology*
Heparin / adverse effects*
Humans
Male
Middle Aged
Pulmonary Embolism / etiology*
Thrombocytopenia / etiology*
Thrombosis / etiology*
Chemical
Reg. No./Substance:
0/Anticoagulants; 9005-49-6/Heparin

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Detecting Volume Responders prior to Implantation of a Cardiac Resynchronization Therapy Device via ...
Next Document:  Aortic arch reconstruction with an autologous pulmonary arterial-roll tube in an interrupted aortic ...